Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Odd perfect numbers not divisible by $ 3$ are divisible by at least ten distinct primes

Author: Masao Kishore
Journal: Math. Comp. 31 (1977), 274-279
MSC: Primary 10A20
MathSciNet review: 0429716
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Hagis and McDaniel have shown that the largest prime factor of an odd perfect number N is at least 100111, and Pomerance has shown that the second largest prime factor is at least 139. Using these facts together with the method we develop, we show that if $ 3\nmid N$, N is divisible by at least ten distinct primes.

References [Enhancements On Off] (What's this?)

  • [1] C. POMERANCE, "Odd perfect numbers are divisible by at least seven distinct primes," Acta Arith., v. 25, 1973/74, pp. 265-300. MR 49 #4925. MR 0340169 (49:4925)
  • [2] C. POMERANCE, "The second largest prime factor of an odd perfect number," Math. Comp., v. 29, 1975, pp. 914-921. MR 51 #8018. MR 0371801 (51:8018)
  • [3] P. HAGIS, JR., "Every odd perfect number has at least eight prime factors," Notices Amer. Math. Soc., v. 22, 1975, p. A-60. Abstract #720-10-14.
  • [4] P. HAGIS, JR. & W. L. McDANIEL, "On the largest prime divisor of an odd perfect number. II," Math. Comp., v. 29. 1975, pp. 922-924. MR 51 #8021. MR 0371804 (51:8021)
  • [5] M. BUXTON & S. ELMORE, "An extension of lower bounds for odd perfect numbers," Notices Amer. Math. Soc., v. 23, 1976, p. A-55. Abstract #731-10-40.
  • [6] H.-J. KANOLD, "Folgerungen aus dem Vorkommen einer Gauss'schen Primzahl in der Primfaktorenzerlegung einer ungeraden Vollkommenen Zahl," J. Reine Angew. Math., v. 186, 1944, pp. 25-29. MR 6, 255. MR 0012079 (6:255c)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10A20

Retrieve articles in all journals with MSC: 10A20

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society